Yes, there is weight gain. I went from 113-143. I've heard the average weight gain is actually about 30 lbs. I don't know if there's a certain percentage or not. I cannot seem to lose the weight no matter what I try. I've tried eating healthy. exercising (walking like 5 miles a day for 6 weeks)... No effect. I just feel like giving up.
To me i think most of the weight gain is due to the medications that are taken. Anti-depressants are big on weight gain. Read the side effects on any medications you are taking and see if weight gain is one of them.
I think both. I have taken some that made me feel empty even after i ate, so i kept eating. Others made me feel drowsy, so i would not be active at all. Some other medications like for nerve pain also make you gain weight, after i got off of all the pain medicine and anti depressants i went back to my normal body weight after about 3 weeks. Everyone reacts different, this is just what happened to me.
I don't believe that ME/CFS or FMS makes us gain weight. Instead, some of us might have hormonal problems that cause us to gain weight. Also, most anti depressants have the same side effects too.
Also, due to our illness and the fact we are too sick to exercise, could also contribute to our weight gain, which is not to say that I feel exercise is the answer. I know that stretching helps to control FMS pain somewhat, but if you have ME/CFS, exercise is usally a bad idea. Don't ya all think?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.